MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS

INTEGRA LIFESCIENCES(IRELAND) MAYFIELD ULTRA BASE UNIT; BASE UNITS AND ADAPTERS
Model Number A1114A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the transitional on the mayfield ultra base unit (a2101) is stuck in place due to hole being deformed.It is unknown if there was patient involvement; however, no patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - unit received had the handle closed without the transitional being inserted.This caused the handle to become misshaped.The handle was reopened to accept the new transitional, and the 6in transitional was replaced due to worn teeth.Shock cushion, finishing cap and adjustment wrench was replaced due to wear.General cleaning and maintenance required at this moment.Root cause - the reported complaint was confirmed from the evaluation.Unit received had the handle closed without the transitional being inserted.Evaluation showed that the 6in transitional teeth, shock cushion, finishing cap and adjustment wrench are worn.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.

Brand Name
MAYFIELD ULTRA BASE UNIT
Common Device Name
BASE UNITS AND ADAPTERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key12846119
Report Number3004608878-2021-00637
Device Sequence Number4292753
Product Code FWZ
UDI-Device Identifier10381780253556
UDI-Public10381780253556
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1114A
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown